A parametric approach to nuclear size and shape in atomic parity nonconservation

Citation
J. James et Pgh. Sandars, A parametric approach to nuclear size and shape in atomic parity nonconservation, J PHYS B, 32(14), 1999, pp. 3295-3307
Citations number
13
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
JOURNAL OF PHYSICS B-ATOMIC MOLECULAR AND OPTICAL PHYSICS
ISSN journal
0953-4075 → ACNP
Volume
32
Issue
14
Year of publication
1999
Pages
3295 - 3307
Database
ISI
SICI code
0953-4075(19990728)32:14<3295:APATNS>2.0.ZU;2-Z
Abstract
A parametric approach to the effects of finite nuclear size in atomic parit y nonconservation (PNC) is developed. Rose's integral form of the electroni c wavefunction is used to obtain a complete (Z alpha)(2) expression for ato mic PNC with an arbitrary nucleus in terms of integrals containing the neut ron and proton densities and the nuclear electrostatic potential. This expr ession is evaluated in a perturbative approach starting from a constant-den sity approximation and then including the first-order deviations from this ideal case for more realistic neutron and proton densities. As in previous work, the overall scale is determined by the mean-square radius of the nucl ear charge distribution Additional effects of the finite nuclear size are e xpressed in terms of a small number of dimensionless size and shape paramet ers which depend on the low even moments of the neutron and proton distribu tions. The accuracy with which these quantities need to be known for variou s levels of precision of the determination of atomic PNC is estimated.